HANS POPPER, M.D., F.A.C.P.; FENTON SCHAFFNER, M.D., F.A.C.P.
Drug-induced hepatic injury poses many problems. Establishment of a causal relation between a hepatic disease, usually with jaundice and preceding intake of a drug, is often difficult. This question arises with increasing frequency in view of the continuing expansion of the use of drugs. The instances of jaundice appearing in the last few years following administration of "tranquilizers" and "energizers" are cases in point. In the following the attempt is made : (1) to trace the difficulties in the recognition of the causal relation between drug administration and liver damage; (2) to describe the possible approaches to the solution of
HANS POPPER, FENTON SCHAFFNER. DRUG-INDUCED HEPATIC INJURY(DRUG-INDUCED HEPATIC INJURY*). Ann Intern Med. 1959;51:1230–1252. doi: 10.7326/0003-4819-51-6-1230
Download citation file:
Published: Ann Intern Med. 1959;51(6):1230-1252.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use